Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A normal screenable
nonparacompact space in ZFC


Author: Zoltan T. Balogh
Journal: Proc. Amer. Math. Soc. 126 (1998), 1835-1844
MSC (1991): Primary 54D15, 54D20; Secondary 54G20
DOI: https://doi.org/10.1090/S0002-9939-98-04425-6
MathSciNet review: 1459105
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a normal, screenable, nonparacompact space in ZFC. The existence of such a space is also known to imply that there is a normal, screenable space which is not collectionwise normal.


References [Enhancements On Off] (What's this?)

  • [B] R.H. Bing, Metrization of Topological Spaces, Canad. J. Math. 3 (1951), 175-186. MR 13:264f
  • [D] C.H. Dowker, On Countably Paracompact Spaces, Canad. J. Math. 3 (1951), 219-224. MR 13:264c
  • [KV] K. Kunen and J.E. Vaughan, eds., Handbook of Set-theoretic Topology, North-Holland, 1984. MR 85k:54001
  • [N] K. Nagami, Paracompactness and strong screenability, Nagoya Math. J. 8 (1955), 83-88. MR 16:1138d
  • [R1] M.E. Rudin, A Normal, Screenable, Non-paracompact Space, Topology Appl. 15 (1983), 313-322. MR 84d:54042
  • [R2] M.E. Rudin, Collectionwise Normality in Screenable Spaces, PAMS 87 (1983), 347-350. MR 84a:54038
  • [T1] F.D. Tall, Normality versus Collectionwise Normality, Handbook of Set-theoretic Topology (K. Kunen and J. Vaughan, eds.), North-Holland, 1984, pp. 685-732. MR 86m:54022
  • [T2] F.D. Tall, Tall's Problems, Open Problems in Topology (J. van Mill, G.M. Reed, eds.), North-Holland, 1990, pp. 21-35. MR 92c:54001
  • [TP] Topology Proceedings, vol. 1, 1976, pp. 363-364, Problem Section.
  • [W] S. Watson, Problems I wish I could solve, Open Problems in Topology (J. van Mill and G.M. Reed, eds.), North-Holland, 1990, pp. 37-76. MR 92c:54001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D15, 54D20, 54G20

Retrieve articles in all journals with MSC (1991): 54D15, 54D20, 54G20


Additional Information

Zoltan T. Balogh
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45058
Email: ZTBalogh@miavx1.muohio.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04425-6
Keywords: Normal, screenable, paracompact, collectionwise normal
Received by editor(s): March 5, 1996
Additional Notes: The author’s research was partially supported by NSF Grant DMS-9623391
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society